# SDR 99ZZZX711

- Difficulty date: February 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40510
- Make and model: Piper PA-23-250
- Aircraft serial: 277405241
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 1686900
- Condition: Broken
- Location: Rudder Pedal
- Part time: 5,555 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT COMPLAINED OF POOR TURN RADIUS TO LEFT. RUDDER CONTROL IN-FLIGHT WAS OK.  INVESTIGATION DISCLOSED PLAY BETWEEN PILOT'S AND CO-PILOT'S LT RUDDERS.  MATING FLANGE UNDER PILOT'S FLOOR HAD ONE OF THREE TRIANGULAR EARS BROKEN OFF, OTHER TWO CRACKED AND FLEXING.  CRACKS RADIATING FROM BOLT HOLES.  AREA VERY DIFFICULT TO INSPECT WITHOUT REMOVING THE FORWARD FLOOR PLATES AROUND RUDDER PEDALS.  SUBMITTER SUGGESTED DOING THIS AT EACH ANNUAL..  GUST LOADS ON RUDDER POSSIBLE CAUSE.
